View Full Version : Levothyroxine Madness


Powderbucket
08-19-16, 03:56 AM
Hey guys,

It sure has been a while!

I was diagnosed with Hashimoto's disease and hypothyroidism some days ago. The diagnosis was very accurate and based on levels of antibodies in my bloodstream. My T4 count is low, T3 is normal and TSH is pretty high as well.

My p-doc prescribed me with 0.05mg of Eltroxin, aka Levothyroxine. I have only been taking it for three days now but I feel like I'm going mad. I want to cry, I have bursts of energy, I want to sleep, I want to eat, I don't want to eat... all at the same time. My poor partner is having to deal with some major mood swings.

Most notably, I am irritable, angry and cannot focus at all. I'm not allowed to take my ADHD meds until "we've seen what happens with my thyroid". I take sertraline as well, which has been absolutely amazing, but now I'm feeling so sad again.

Has anyone else taken thyroxine and had similar effects? Does anyone have any advice? should I give it time?

bluefoxicy
02-22-17, 01:10 PM
Your body needs time to adjust to hormonal treatments. Thyroid dysfunctions and their treatments will mess you up; when you start something like synthroid or levothyroxine, you're going to feel like you're going out of your skull.

Ask your doctor how long this should persist. You have to put up with it for a while; at a point, it's going to become clear something isn't working. Otherwise the side-effects should go away and you'll be fine.

In the worst case, your thyroid might respond to treatment or other situations by varying its activity--giving you full doses of thyroid hormones when you're treated, or when you eat well, or when you sleep or don't sleep. If it's too unstable, they'll inject you with radioactive iodine and then continue replacement therapy. Be aware that your thyroid might resurrect after being completely destroyed, but that's happened approximately never (I've seen it happen).

Good luck with that.